Alert archive / Puerto Rico / Flash Flood Warnings in 2007
Flash Flood Warning 26, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 23, 2007, 7:19 AM CDT. It took effect at Apr 23, 2007, 7:24 AM CDT. It was in force for 187 days. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2007, 7:19 AM CDT (12:19 UTC)
- In effect from
- Apr 23, 2007, 7:24 AM CDT
- Expired
- Oct 27, 2007, 4:30 PM CDT
- In force
- 187 days
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
The radar
The San Juan radar (TJUA), 74 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 9:35 PM CDT | HEAVY RAIN 0 | Juana Diaz, PR | HEAVY RAINS ACROSS BARRIO PIEDRA GUZA CAUSED URBAN AND STREET FLOODING DUE TO POOR DRAINAGE AREAS WHERE THE FLOW OF THE RAINFALL WAS BLOCKED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 231222
FFWSJU
PRC013-017-065-231515-
HERE 819 AM AST THERE
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
819 AM AST MON APR 23 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IN PUERTO RICO
BARCELONETA
HATILLO
ARECIBO
* UNTIL 1115 AM AST
* AT 817 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BAND OF HEAVY RAIN APPROACHING FROM THE NORTHEAST TOWARDS THE
BARCELONETA...ARECIBO AND HATILLO MUNICIPALITIES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1839 6680 1842 6656 1851 6656 1854 6683
$$
RM1 follow-up statement
000
WGCA52 TJSJ 271855 CCA
FFWSJU
PRC023-055-059-075-079-111-113-121-123-125-133-153-272130-
/O.NEW.TJSJ.FF.W.0026.071027T1831Z-071027T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
231 PM AST SAT OCT 27 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
SABANA GRANDE
SAN GERMAN
YAUCO
GUAYANILLA
GUANICA
JUANA DIAZ
PONCE
CABO ROJO
SALINAS
SANTA ISABEL
PENUELAS
LAJAS
* UNTIL 530 PM AST
* AT 223 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS BEEN
DETECTING SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN MOVING
NORTHWESTWARD ACROSS THE CARIBBEAN WATER TOWARDS AND INTO SOME OF
THE SOUTH AND SOUTHWEST COAST MUNICIPALITIES OF PUERTO RICO DURING
THE PAST FEW HOURS. ADDITIONAL SHOWERS AND STORMS WILL BE ENTERING
THESE AREAS WITHIN THIS HOUR. PONCE SHOULD BE EXPERIENCING THE WORST
OF THESE WEATHER CONDITIONS WITHIN THE NEXT FEW MINUTES WHILE THE
REST OF THE WARNED AREA SHOULD BEGIN TO EXPERIENCE THE ACTIVE
WEATHER COMING IN THROUGH THEIR AREA BETWEEN NOW AND THE NEXT HALF
AN HOUR OR SO.
* ESTIMATED RAINFALL AMOUNTS COULD RANGE FROM ONE TO THREE INCHES
FOR THE DURATION OF THIS FLASH FLOOD WARNING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1791 6722 1806 6725 1811 6661 1801 6626
1791 6625 1788 6654 1793 6658 1791 6666
1793 6677 1788 6691
TIME...MOT...LOC 1831Z 180DEG 0KT 1798 6690
$$
OB/BSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:06 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Apr 23, 3:06 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
406 AM AST MON APR 23 2007
.SYNOPSIS...THE REMNANTS OF AN OLD FRONTAL BOUNDARY REMAIN NORTH
OF THE FORECAST AREA...PRODUCING ACTIVE WEATHER CONDITIONS THAT
SHOULD LINGER UNTIL AT LEAST WEDNESDAY. HIGH PRESSURE WILL BUILD
OVER THE WESTERN ATLANTIC FOR A SLIGHT INCREASE IN NORTHEAST
WINDS. AN EPISODE OF NORTH NORTHEAST SWELLS WILL INCREASE SEAS ON
MONDAY MAKING SMALL CRAFT ADVISORIES NECESSARY.
&&
.DISCUSSION...A FRONTAL BOUNDARY OVER THE AREA IS ASSOCIATED WITH
ABUNDANT MOISTURE THAT WILL CONTINUE TI RESULT IN NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS OVER MOST OF THE AREA TODAY. THE
NORTHEAST WINDS ASSOCIATED WITH THIS FEATURE SHOULD CONTINUE TO
TRANSPORT MOISTURE ACROSS THE LOCAL ISLANDS UNTIL AT LEAST
WEDNESDAY. THE ABUNDANT MOISTURE AND LOW LEVELS SPEED CONVERGENCE
WILL RESULT IN NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS
THE NORTHERN HALF.
&&
.AVIATION...THE AREA OF NUMEROUS HEAVY SHOWERS AND ISOLATED
THUNDERSTORMS OVER THE ATLANTIC WATERS ARE LIKELY TO PRODUCE
REDUCED VISIBILITIES AND CEILINGS OVER THE LOCAL AIRPORTS IN
PUERTO RICO.
&&
.MARINE...SEA CONDITIONS WILL BE ROUGH ESPECIALLY OVER THE
ATLANTIC WATERS IN ASSOCIATION TO SOME NORTH TO NORTHEAST SWELLS
AND THE ACTIVE WEATHER EXPECTED OVER THE LOCAL WATERS.
&&
.HYDROLOGY...THE CHANCES FOR FLASH FLOODING ARE HIGH TODAY. THE
GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS. THE PRECIPITATION
EXPECTED TODAY IS EXPECTED TO MOVE SLOWLY ACROSS THE NORTHERN
SECTIONS OF PUERTO RICO...CULEBRA...VIEQUES AND THE U.S. VIRGIN
ISLANDS.
&&
.CLIMATE...WITH THE PREVIOUS RAINS THE TOTAL PRECIPITATION UNTIL
YESTERDAY WAS 11.42 INCHES. THIS IS 1.47 INCHES ABOVE THE NORMAL
VALUE. 5.54 INCHES WERE OBSERVED UNTIL YESTERDAY AT THE LUIS MUNOZ
MARIN INTERNATIONAL AIRPORT. THIS IS 3.05 INCHES ABOVE THE NORMAL
VALUE OF 2.49 INCHES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 84 74 85 74 / 70 70 70 60
STT 83 76 82 76 / 70 70 50 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH FROM 6 AM AST THIS MORNING THROUGH THIS
EVENING FOR PRZ001>013.
VI...FLASH FLOOD WATCH FROM 6 AM AST THIS MORNING THROUGH THIS
EVENING FOR VIZ001.
&&
11Hazardous weather outlook, Apr 23, 5:30 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON APR 23 2007 PRZ001>013-AMZ710>750-241000- 630 AM AST MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. URBAN AND SMALL STREAM FLOODING IS LIKELY. DUE TO SATURATED GROUNDS FROM RECENT RAINS...AREAS WITH HEAVY RAINFALL WILL QUICKLY LEAD TO MORE SERIOUS FLOOD PROBLEMS ACROSS PARTS OF THE ISLAND. ADDITIONALLY...LANDSLIDES WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL PUERTO RICO...CULEBRA...AND VIEQUES. .DAYS TWO THROUGH SEVEN...MOIST AND UNSTABLE WEATHER CONDITIONS WILL PREVAIL ACROSS THE LOCAL ISLANDS THROUGH WEDNESDAY...RESULTING IN THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL. SATURATED SOILS FROM PREVIOUS RAINFALL COULD CAUSE FLOODING ACROSS STREAMS AND CREEKS AS WELL AS URBAN AREAS...AND LOW LYING AND POOR DRAINAGE LOCATIONS...AND ALSO MAINTAIN THE POSSIBILITY FOR MUDSLIDES ACROSS STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. VIZ001-002-AMZ710>730-241000- 630 AM AST MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. THE RESULTING RAINFALL MAY CAUSE FLOODING OF URBAN AREAS...GUTS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. ISOLATED AREAS COULD SEE MORE SIGNIFICANT FLOODING PROBLEMS. DUE TO RECENT RAINS...LANDSLIDES WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR SAINT THOMAS AND SAINT JOHN...WHILE A FLASH FLOOD WATCH MAY BE ADDED FOR SAINT CROIX LATER TODAY. .DAYS TWO THROUGH SEVEN...MOIST AND UNSTABLE WEATHER CONDITIONS WILL PREVAIL ACROSS THE LOCAL ISLANDS THROUGH WEDNESDAY...RESULTING IN THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL. SATURATED SOILS FROM PREVIOUS RAINFALL COULD CAUSE FLOODING ACROSS STREAMS AND CREEKS... AS WELL AS URBAN AREAS...AND MAINTAIN THE POSSIBILITY FOR MUDSLIDES ACROSS STEEP TERRAIN. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:20 PM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 22, 7:20 PM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 22, 7:56 PM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 22, 7:56 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 9:09 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 9:09 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 10:20 PM CDT | Flash Flood Watch | JSJ | 54 hr | |
| Apr 22, 11:12 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 22, 11:12 PM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 23, 1:18 AM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 23, 7:19 AM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 23, 7:19 AM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 23, 7:19 AM CDT | Flash Flood Warning | JSJ | 188 days | |
| Apr 23, 10:10 AM CDT | Flash Flood Warning | JSJ | 187 days | |
| Apr 23, 10:10 AM CDT | Flash Flood Warning | JSJ | 188 days |
Nearby
Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.